Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 460, NWS Tallahassee, FL

November 2, 2015Bay County, Walton County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 2, 2015, 9:56 AM CST for Bay County, Walton County, Washington County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 2, 2015, 9:56 AM CST (15:56 UTC)
Expired
Nov 2, 2015, 10:30 AM CST
In force
34 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bay County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 23 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WUUS52 KTAE 021556
SVRTAE
FLC005-131-133-021630-
/O.NEW.KTAE.SV.W.0460.151102T1556Z-151102T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
956 AM CST MON NOV 2 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
  SOUTHWESTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
  SOUTHERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 1030 AM CST

* AT 956 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
  SANTA ROSA BEACH...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EBRO...BUNKER...SEMINOLE HILLS...PINE LOG...SEASIDE...LAIRD...
  SEAGROVE BEACH...BRUCE...GRAYTON BEACH...PORT WASHINGTON...INLET
  BEACH AND RED HEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3038 8615 3038 8612 3041 8612 3045 8609
      3046 8609 3060 8596 3044 8577 3026 8597
      3030 8607 3033 8618
TIME...MOT...LOC 1556Z 218DEG 36KT 3032 8606 

HAIL...<.75IN
WIND...60MPH
 
$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 9:38 AM CST, 18 minutes earlier.

Area forecast discussion, Nov 2, 9:38 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1038 AM EST MON NOV 2 2015

.Near Term [Through Today]...

Previous forecast remains on track, no significant changes were
made.

&&

.Aviation...
[Through 12Z Tuesday]... MVFR to IFR conditions are likely today
at all terminals. Best chance of rain at ECP and DHN through this
afternoon.

&&

.Prev Discussion [317 AM EST]...

.Short Term [Tonight Through Wednesday]...
The remnant short wave trough will continue to shear out tonight
leaving weak upper level ridging in its place. The surface low will
also be filling by this evening. All of this will interrupt what
feeble push exists to move the cold front eastward. We expect the
boundary to pull up stationary about half way across the forecast
area overnight and then linger there for a couple of days. This will
require us to maintain PoPs in the forecast through this period with
30-40% east tapering off to 10-20% west in the drier air. While
there should be enough instability around for isolated
thunderstorms, the severe weather threat will be over. Because the
front will not be able to push through, we will only see some modest
drying across our western zones. Most of the area will remain
unseasonably warm and humid.

.Long Term [Wednesday Night Through Monday]...
Energy in a western U.S. trough will be shunted well north of the
area as it moves east over a stubborn ridge that will be parked over
FL through Friday. The next trough to come out of the west will have
a bit more success penetrating into the Southeast and this may allow
another cold front to approach from the northwest this weekend.
There is still below average model consensus this far out, so it
remains to be seen if this frontal progression will occur or gets
delayed. That leaves us with a continuation of unseasonably warm and
humid conditions with daily chances for showers and thunderstorms,
not your typical November pattern to say the least!

.Marine...
The moderately strong onshore flow that has been in place across
the Northeast Gulf over the past couple of days will weaken this
afternoon with our western legs seeing a frontal wind shift to
westerlies. The small craft advisory will be cancelled and
replaced with a caution headline which will itself become
unnecessary later today. Winds will then become established out of
the east for the Wednesday through Friday period as high pressure
sets up north of the waters.

.Fire Weather...
With a moist pattern in place, there are no fire weather concerns.

.Hydrology...
As was discussed in the near term section, a number of favorable
parameters are in place to support flash flooding across the
western portion of the region. The threat is especially high for
Walton, Washington, and Holmes Counties in the Panhandle where
heavy rainfall totals in the last couple of days have the ground
saturated. Storm totals today will likely average in the 2-4 inch
range across the western half of the region with isolated maximum
totals in excess of 6 inches possible.

The flashier creeks and rivers of the Florida Panhandle are
especially vulnerable to flooding with this event. The Shoal River
is already in flood stage, and the tributary creeks of the
Choctawhatchee River are at action stages. Expect river flooding
along the Florida portion of the Choctawhatchee River system in the
days ahead.

Elsewhere, while some modest rises are possible on the Southern
Alabama rivers, the levels are sufficiently low that flood stages
are unlikely to be met.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   85  69  84  70  86 /  40  40  40  20  30
Panama City   81  68  79  70  82 /  80  20  20  20  30
Dothan        81  63  80  65  82 /  90  10  20  20  30
Albany        84  66  80  66  81 /  80  40  40  20  30
Valdosta      88  72  85  69  85 /  30  40  50  30  30
Cross City    88  73  87  70  87 /  30  30  40  30  30
Apalachicola  82  69  81  71  82 /  60  30  30  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch until 7 PM EST /6 PM CST/ this evening FOR
     Calhoun-Central Walton-Coastal Bay-Coastal Gulf-Holmes-
     Inland Bay-Inland Gulf-Jackson-North Walton-South Walton-
     Washington.

     High Rip Current Risk through late tonight FOR Coastal Bay-
     Coastal Gulf-South Walton.

GA...Flash Flood Watch until 7 PM EST this evening FOR Baker-Calhoun-
     Clay-Dougherty-Early-Lee-Miller-Quitman-Randolph-Seminole-
     Terrell.

AL...Flash Flood Watch until 6 PM CST this evening FOR Coffee-Dale-
     Geneva-Henry-Houston.

GM...NONE.
&&

NEAR TERM...WESTON
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...WESTON
MARINE...WOOL
FIRE WEATHER...GODSEY
HYDROLOGY...GODSEY

In the hours before

Local storm report, Nov 2, 9:12 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1012 AM EST MON NOV 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      2 NNE CLUSTER SPRINGS   30.86N 86.20W
11/02/2015                   WALTON             FL   LAW ENFORCEMENT

            ROAD IS WASHED OUT AT HARRISON RD AND BROWN RD.

&&

EWESTON
Local storm report, Nov 2, 9:29 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1029 AM EST MON NOV 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TORNADO          1 S ELPINO              30.99N 84.23W
11/01/2015  F0               GRADY              GA   BROADCAST MEDIA

            REPORT OF A BRIEF TORNADO NEAR THE INTERSECTION OF PINE
            LEVEL ROAD AND RIDGE ROAD. LAW ENFORCEMENT WITNESSED
            TORNADO. THERE WERE REPORTS OF MULTIPLE TREES BLOWN WITH
            MINOR DAMAGE TO MOBILE HOME ROOF. DAMAGE CONSISTENT WITH
            EF0 TORNADO WITH WINDS OF 75 MPH.

0443 PM     TORNADO          WNW HARTSFIELD          31.22N 83.98W
11/01/2015  F0               COLQUITT           GA   BROADCAST MEDIA

            REPORT OF A BRIEF TORNADO TOUCHDOWN NEAR HARTSFIELD.
            DAMAGE CONSISTED OF DAMAGE TO THE ROOF OF A HOUSE AS WELL
            AS METAL SIDING RIPPED OFF THE SIDE OF THE HOUSE. DOERUN
            POLICE ALSO REPORTED A FUNNEL CLOUD OCCASIONALLY DROPPING
            AND RISING NEAR THIGPEN TRAIL ROAD. DAMAGE CONSISTENT
            WITH EF0 TORNADO WITH WINDS OF 65 MPH.

&&

CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 6:09 PM CSTTornado WarningTAEWalton18 min
Nov 1, 7:37 PM CSTAreal Flood WarningTAEWalton3 hr
Nov 1, 8:42 PM CSTRiver Flood WarningTAEWalton47 hr
Nov 2, 2:46 AM CSTRip Current StatementTAEBay, Gulf, Walton23 hr
Nov 2, 4:27 AM CSTSpecial Marine WarningTAE63 min
Nov 2, 5:11 AM CSTFlash Flood WarningTAEWalton3 hr
Nov 2, 5:20 AM CSTSpecial Marine WarningTAE115 min
Nov 2, 7:18 AM CSTSpecial Marine WarningTAE117 min
Nov 2, 8:10 AM CSTAreal Flood WarningTAEWalton3 hr
Nov 2, 9:20 AM CSTSpecial Marine WarningTAE40 min
Nov 2, 10:43 AM CSTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington47 min
Nov 2, 10:52 AM CSTSevere Thunderstorm WarningTAEJackson, Washington23 min
Nov 2, 10:57 AM CSTTornado WarningTAEBay, Jackson, Washington33 min
Nov 2, 11:22 AM CSTSevere Thunderstorm WarningTAEJackson38 min
Nov 2, 1:45 PM CSTRiver Flood WarningTAEHolmes, Washington5 days
Nov 2, 3:37 PM CSTSpecial Weather StatementTAELeon38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.